MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SPECIALIST*2 UNIVERSAL HANDLE; KNEE INSTRUMENT : HANDLES

DEPUY ORTHOPAEDICS INC US SPECIALIST*2 UNIVERSAL HANDLE; KNEE INSTRUMENT : HANDLES
Catalog Number 966520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the femoral and tibial fixation pins were very twisted and the surgeon had to work with them in that state.In addition to this, one of the impactor handles was disassembled.The fragments were removed and the other impactor handle that comes with the equipment was used to give a prompt solution to this novelty to the surgeon, but even so all this generated discomfort in the specialist; however, the surgery was successfully completed without affecting the patient and without alterations in the surgical times.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, "[he femoral and tibial fixation pins are very twisted and we had to work with them in that state, in addition to this, one of the impactor handles was disassembled, the fragments were removed and the other impactor handle that comes with the equipment was used to give a prompt solution to this novelty to the surgeon, but even so all this generated discomfort in the specialist, however, the surgery was successfully completed without affecting the patient and without alterations in the surgical times, at the end of the surgery, a report is left in the one force, in the case report and in this medium so that all these novelties are evaluated and corrected.The handle that was disassembled as well as the femoral and tibial fixation pins were marked with red tape and left inside the equipment for easy identification and change when the devices are returned to j&j (photographic records are attached)]".The product was not returned to medtech orthopaedics , however photos were provided for review.(source file - reporte de calidad (b)(6)).The photo investigation revealed that [966520, specialist*2 universal handle ] has been broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended user error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [specialist*2 universal handle ] would contribute to the complained device issue.Based on the investigation findings, unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Common Device Name
KNEE INSTRUMENT : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20383119
Report Number1818910-2024-20935
Device Sequence Number17783678
Product Code LXH
UDI-Device Identifier10603295248644
UDI-Public(01)10603295248644
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown